MAUDE Adverse Event Report: MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION

MEDTRONIC IRELAND SYMPLICITY SPYRAL CATH RDN016; ABLATION CATHETER, RENAL DENERVATION
Model Number RDN016
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Insert (1316); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: the symplicity spyral device was inspected after removal from packaging with no issues noted.No extra force was applied during removal.No damage was noted to the guidewire on removal from the patient.A new non-medtronic guidewire and a new replacement spyral catheter with a different lot number were used to complete the ablations.The rdn procedure was successfully completed with the replacement devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device was returned to medtronic for evaluation.A tear was evident to the outer jacket immediately distal to the braided section of the shaft.Resistance was experienced when attempting to load an in-house 0.014" guidewire, it was not possible to fully advance the guidewire.No other deformation evident to the remainder of the device.Image analysis summary: one still image was received for analysis.Image depicts the distal section of a symplicity spyral device.A tear is evident to the outer jacket of the catheter shaft immediately distal to the braided section.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
During a procedure an attempt was made to use one symplicity spyral catheter when entrapment occurred and the catheter was noted to be frayed.The spyral catheter was used for 6 ablations/treatments on a non-medtronic 0.014 guidewire with no issues.As the guidewire was being pulled back into the spyral catheter, resistance was noted.A few techniques were tried but the resistance was still observed.After withdrawing the guidewire and spyral catheter from the patient, it was noted the catheter appeared frayed and hung up on the guidewire.A new guidewire and a new spyral catheter were used to complete the ablations.Both renal arteries were being treated.The renal artery had a small amount of tortuosity present.The iliac artery had no tortuosity present and a little calcification.No patient complications were reported as a result of the procedure.

Brand Name
SYMPLICITY SPYRAL CATH RDN016
Common Device Name
ABLATION CATHETER, RENAL DENERVATION
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key25027928
Report Number9612164-2026-02233
Device Sequence Number10133464
Product Code QYI
UDI-Device Identifier00763000354466
UDI-Public(01)00763000354466(17)260504(10)0011765038
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P220026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2026
Device Model NumberRDN016
Device Catalogue NumberRDN016
Device Lot Number0011765038
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2026
Supplement Date Received by Manufacturer04/29/2026
05/26/2026
Initial Report FDA Received Date04/29/2026
Supplement Report FDA Received Date05/26/2026
06/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale